Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2017, 7:00 AM CDT for 4 counties in Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 7:00 AM CDT (12:00 UTC)
- Expired
- Apr 21, 2017, 7:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WUUS54 KTSA 211200
SVRTSA
ARC033-047-131-143-211230-
/O.NEW.KTSA.SV.W.0096.170421T1200Z-170421T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
700 AM CDT FRI APR 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in west central Arkansas...
Northern Sebastian County in west central Arkansas...
Crawford County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
* Until 730 AM CDT
* At 659 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Devils Den State Park to near
Alma to 4 miles southeast of Arkoma, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Mountainburg...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Winslow...
Branch... Chester...
Rudy... Lee Creek...
Bloomer... Devils Den State Park...
Lake Fort Smith... Figure Five...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 33.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 9386 3523 9397 3523 9403 3529 9443
3557 9436 3580 9439 3581 9396 3576 9396
3576 9391 3577 9391 3577 9384
TIME...MOT...LOC 1159Z 270DEG 29KT 3574 9422 3550 9421 3530 9439
HAIL...0.88IN
WIND...70MPH
$$1 follow-up statement
113
WWUS54 KTSA 211220
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
720 AM CDT FRI APR 21 2017
ARC143-211230-
/O.CAN.KTSA.SV.W.0096.000000T0000Z-170421T1230Z/
Washington AR-
720 AM CDT FRI APR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3549 9386 3523 9397 3523 9403 3532 9437
3556 9422 3576 9412 3576 9391 3577 9391
3577 9384
TIME...MOT...LOC 1220Z 269DEG 29KT 3574 9402 3550 9401 3531 9423
$$
ARC033-047-131-211230-
/O.CON.KTSA.SV.W.0096.000000T0000Z-170421T1230Z/
Franklin AR-Sebastian AR-Crawford AR-
720 AM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WESTERN FRANKLIN...NORTHERN SEBASTIAN AND CENTRAL CRAWFORD
COUNTIES...
At 720 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Fern to 2 miles east of Mulberry to 3
miles southwest of Lavaca, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Fort Smith... Ozark...
Charleston... Mountainburg...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Branch...
Bloomer... Lake Fort Smith...
Fern... Kibler...
Central City... Concord...
Jethro... Bidville...
Locke... Mount Gayler...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 33.
Interstate 49 between mile markers 22 and 24, and between mile
markers 29 and 30, and near mile marker 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 9386 3523 9397 3523 9403 3532 9437
3556 9422 3576 9412 3576 9391 3577 9391
3577 9384
TIME...MOT...LOC 1220Z 269DEG 29KT 3574 9402 3550 9401 3531 9423
HAIL...0.88IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:55 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 21, 6:55 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 655 AM CDT Fri Apr 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Initial convective complex currently moving through northwest Arkansas this morning with IFR conditions in the stronger storms. Multiple rounds of showers/thunderstorms expected across E OK/NW AR today through the evening hours. Storms should begin clearing NW OK by mid evening and shift east of AR TAF sites shortly after midnight. && .PREV DISCUSSION... /Issued 307 AM CDT Fri Apr 21 2017/ DISCUSSION... Early morning water vapor imagery showed progressive shortwave trough moving across northeastern New Mexico and over the OK/TX panhandles. The surface front extended from a low southwest of Midland northeast to near Wichita Falls through southeast Oklahoma. Elevated storms are ongoing across northeast Oklahoma, forming along and north of the 850mb front. So far these storms have been below severe limits. Most areas have received up to a half inch of rain with isolated amounts over an inch. The main concern today will be additional heavy rain and the potential for flooding. There are several rivers in our area which are forecast to have minor or moderate flooding based on forecast precipitation amounts. The NAM shows the heaviest QPF axis farther north across far northeast Oklahoma into northwest Arkansas while the ECMWF is a bit farther south. It does appear that widespread 2-3" amounts will occur today with locally higher amounts. We will add Sequoyah and McIntosh counties to the ongoing Flood Watch. As far as severe weather, the better potential is south of I-40. The front will not lift north in areas where there has been recent or ongoing convection. There are some storms approaching from central OK that could produce isolated large hail across mainly east central Oklahoma this morning. If storms can initiate later this afternoon along the stalled front in southern Oklahoma, they could affect mainly southeast Oklahoma by late afternoon. Short wave trough axis will be over northeast Oklahoma tonight, which will drive the boundary south and bring an end to the rain by early Saturday morning. Temperatures on Saturday will be quite chilly compared to recent days, with highs in the 50s and lows on Sunday morning in the upper 30s to mid 40s. Sunday will bring a return to sunshine and a warmup, with the next chance for precipitation arriving by Wednesday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ054>072. AR...Flood Watch through this evening for ARZ001-002-010-011. && SHORT TERM...12 AVIATION...12
Hazardous weather outlook, Apr 21, 4:59 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Fri Apr 21 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Fri Apr 21 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA....Southeast Oklahoma
ONSET....This afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A cluster of strong thunderstorms with locally heavy rain will
continue spreading across eastern Oklahoma into northwest
Arkansas this morning as a front stalls over the region. Small
hail, gusty winds and locally heavy rainfall will be likely in the
stronger storms.
Additional strong to severe thunderstorms are expected to develop
across portions of eastern Oklahoma this afternoon in association
with an approaching upper level jet streak moving out of the
central Rockies. The convective line will sweep across southeast
Oklahoma and northwest Arkansas late this afternoon into the
evening hours with large hail, damaging winds and heavy rainfall.
A tornado or two will also be possible across southeast Oklahoma,
possibly extending into west-central Arkansas.
Flash flooding will become a significant concern with widespread
2 to 4 inches of rainfall expected through tonight with locally 6
inches possible. The heavy rainfall and severe weather threat
will begin to diminish after midnight as storms move east of the
area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY and Sunday...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY and Thursday...Thunderstorm Potential.
EXTENDED DISCUSSION...
Cooler conditions are expected behind the front through the weekend
as high pressure builds into the region. Shower and thunderstorm
chances will return Wednesday into Thursday of next week as another
storm system approaches from the west.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, Apr 21, 4:03 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT FRI APR 21 2017
OKZ065-066-210945-
Okmulgee OK-Okfuskee OK-
403 AM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 445 AM CDT...
At 403 AM CDT, a strong thunderstorm was located 3 miles south of
Paden, moving east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Henryetta...
Boley... Weleetka...
Dewar... Schulter...
Paden... Bearden...
Castle... Clearview...
Okmulgee State Park... Pharoah...
Bryant... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
240.
LAT...LON 3556 9662 3565 9599 3538 9591 3538 9598
3534 9598 3530 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0903Z 256DEG 44KT 3546 9654Special weather statement, Apr 21, 4:16 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 AM CDT FRI APR 21 2017
OKZ064>066-210945-
Okmulgee OK-Okfuskee OK-Creek OK-
416 AM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CREEK...
NORTHWESTERN OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 445
AM CDT...
At 416 AM CDT, a strong thunderstorm was located 5 miles south of
Slick, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Beggs...
Slick... Preston...
Okmulgee State Park... Liberty...
Hectorville...
LAT...LON 3586 9596 3586 9591 3563 9587 3559 9631
3577 9635
TIME...MOT...LOC 0916Z 259DEG 35KT 3570 9624Special weather statement, Apr 21, 4:42 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
442 AM CDT FRI APR 21 2017
OKZ065-066-068-070-071-073-074-211030-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Cherokee OK-
Okfuskee OK-McIntosh OK-
442 AM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
MCINTOSH...SOUTH CENTRAL CHEROKEE...NORTHERN PITTSBURG...MUSKOGEE...
OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 530 AM CDT...
At 442 AM CDT, strong thunderstorms were located along a line
extending from near Bald Hill to 4 miles north of Dustin. Movement
was east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Okmulgee...
Okemah... Eufaula...
Henryetta... Fort Gibson...
Checotah... Warner...
Morris... Weleetka...
Dewar... Porum...
Webbers Falls... Schulter...
Oktaha... Braggs...
Taft... Boynton...
Grayson... Council Hill...
This includes Interstate 40 in Oklahoma between mile markers 221 and
283.
LAT...LON 3579 9602 3579 9564 3576 9559 3579 9555
3580 9502 3564 9510 3564 9513 3559 9513
3520 9532 3526 9598 3529 9598 3529 9616
3534 9635
TIME...MOT...LOC 0942Z 273DEG 48KT 3572 9582 3533 9604Special weather statement, Apr 21, 5:35 AM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Tulsa OK 535 AM CDT FRI APR 21 2017 OKZ068-070>072-074-076-211115- Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-Le Flore OK- McIntosh OK- 535 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...NORTHEASTERN MCINTOSH...WESTERN SEQUOYAH...NORTH CENTRAL LE FLORE...SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 615 AM CDT... At 535 AM CDT, strong thunderstorms were located along a line extending from Keefeton to 2 miles southwest of Porum. Movement was east at 40 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Stigler... Warner... Vian... Gore... Porum... Webbers Falls... Keota... Whitefield... Marble City... Braggs... Tamaha... Briartown... Greenleaf State Park... Cookson... Brushy Lake State Park... Lake Tenkiller State Park... Keefeton... Kanima... Box... This includes Interstate 40 in Oklahoma between mile markers 272 and 307. LAT...LON 3521 9473 3526 9535 3564 9543 3574 9483 TIME...MOT...LOC 1035Z 267DEG 35KT 3558 9535 3533 9530
Local storm report, Apr 21, 6:09 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST 1 SW WEBBERS FALLS 35.50N 95.14W
04/21/2017 E65 MPH MUSKOGEE OK STORM CHASER
STORM CHASER ESTIMATED THUNDERSTORM WINDS TO 65 MPH NEAR
INTERSECTION OF MUSKOGEE TURNPIKE AND I-40.
&&
JDSSpecial weather statement, Apr 21, 6:42 AM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 642 AM CDT FRI APR 21 2017 ARZ010-011-211215- Madison AR-Washington AR- 642 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND EASTERN WASHINGTON COUNTIES UNTIL 715 AM CDT... At 642 AM CDT, a strong thunderstorm was located 3 miles southwest of West Fork, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... Elkins... West Fork... Greenland... Winslow... Hindsville... Wesley... Blackburn... Brentwood... Strickler... Johnson... Goshen... Black Oak... Georgetown... Walnut Grove... Woolsey... Crosses... Combs... This includes Interstate 49 between mile markers 44 and 68. LAT...LON 3580 9433 3612 9430 3617 9381 3579 9383 TIME...MOT...LOC 1142Z 260DEG 30KT 3588 9422
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 38 min |
| Apr 21, 6:42 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Apr 21, 7:25 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 35 min |
| Apr 21, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 44 min |
| Apr 21, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 52 min |
| Apr 21, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Apr 21, 12:57 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 48 min |
| Apr 21, 1:29 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Apr 21, 2:24 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 111 min |
| Apr 21, 2:36 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 34 hr |
| Apr 21, 6:19 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.